Symbicort side effects

Hi guys,

I am a chronic asthmatic, well was* has been 2 years since my last attack. I owe this to the amazing symbicort, after 2 years my peak flow has increased from 400 to 700 and for the first winter since I can remember I dont have a chest infection.

The problem I have is that the symbicort is starting to have some side effects (first time in 2 years) I must point out that this isn't an every day occurence, but on some occasions after taking I feel light headed and dizzy and a couple of times it has caused me to be violently sick.

Dont worry, I will be seeking medical advice, I was just wondering if anyone else had this problem or heard of this happening to anyone else?

I know that using a preventer on a daily basis is vital to treat asthma after all it really has had a positive effect on my life but having used other preventer's in the past, I am reluctant to try something new. Are there alternative treatments that work for you?

Thanks for taking time to read this... Happy new year

Phil, Aged 25, Cambridge

2 Replies

  • Dear Phil,

    I m sorry to hear you have been unwell, I hope your asthma is under some semblance of control soon. I use symbicort regularly as a preventer, 2 puffs twice daily, as well as ventolin when needed. I have experienced side effects although they were generally mild in nature , I did have light headedness, dizzy feeling, cramps in my hands and shakiness, however the symbicort was worth the minor side effects as it proved to be a wonder drug for me, until I stopped it> Hope you get on well. Happy holidays. Take care.

  • Hi hope all is back under control, Im a big fan of symbicort it pulled back form a bad place afew years ago, I have not experienced the dizzyness you discribed the only side effect that i can directly attribute to symbicort is the effect upon my throat, Im using 400/12 4 puffs daily as part of my overall asthma control meds, If I dont take it in cleanly my voice will go and I have constant sore throats, when that happens I have to switch to a different medication until I recover then I switch back because it works far better than anything else they give me.

    Take care and hope your better.

You may also like...